Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Had diarrhea after taking laxative for constipation. Feeling pressure and irritability. Taken prune juice. Do I take another laxative?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3266 Questions
Question
I have been constipated for almost 2 weeks. Took a laxitive last saturday and had massive diarrhea plug up again and took a sepository yesterday and had a partial. Still feel pressure and irritable. I feel like I have to go but can't. I have tried prune juice, fiber etc. do I take another laxitive or wait it out.
Posted Mon, 21 May 2012 in Constipation
 
 
Answered by Dr. Aashish Raghu 29 minutes later
Hi there.

Thanks for the query.

Do you pass blood in stool ?

Have you experienced any weight loss recently ?

Since you have had chronic constipation, the feces which has accumulated will definitely take it's time to empty from the bowels. You have already taken laxative and recently suppository. A suppository is known to irritate the rectum and will cause uncomfortable pressure feeling. It would be advisable to drink plenty of water. Do wait for it to come on it's own.Do not take another laxative or steroid.

Sometimes even if the bowel is empty you would feel the intense pressure feeling which is due to the contraction of the rectum due to irritation by the suppository.

Just try to rest. Keep well hydrated. Eat 2 table-spoons full of Ispaghulla husk in a glass of water everyday to get normal, soft, regular bowels. It can be procured from a Pharmacy.

Eat diet XXXXXXX in fresh fruits and XXXXXXX leafy vegetables. Drink plenty of water. Do daily brisk walking. Do Yoga for stress relief as stress can also cause severe constipation. Get 6-8 hours of sleep daily. Avoid junk food, smoking, alcohol, caffeine.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Had diarrhea after taking laxative for constipation. Feeling pressure and irritability. Taken prune juice. Do I take another laxative? 4 minutes later
Thanks. No blood and no weight loss. One last question please.

How long to wait before seeing a Doctor?
 
 
Answered by Dr. Aashish Raghu 5 minutes later
Hi there.

You may wait for a couple of days if you can take it. Kindly follow the above mentioned suggestions. If the pain and discomfort is increasing, do see the Doctor today.

A change in your diet and regular exercise will help you well. Kindly take Ispaghulla husk as mentioned everyday for atleast a month till your bowel habits get regularised.

Wishing you speedy recovery.

Regards,

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions